About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts ()

Jul 17, 2018 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

The real issues about tapering off of these drugs is that NOBODY understands the multitude of ways they affect the body and make permanent changes to the cardiovascular system, brain, neuromuscular, endocrine, etc. Doctors, especially, do not understand or try to. If you are one who has bad post acute withdrawal (hits after off of the drug), reinstating the drug may not work. I can't emphasize that enough. It's not as simple as "I'll go off and go back on if I have to". Some people have no problems at all and others are permanently disabled by withdrawal.

Serotonin has numerous effects on the cardiovascular system, for example. It is stored in platelets, effects clotting, vasodilation, just to name a few. Since I tapered off of Pristiq over a YEAR in 2010-11, my BP and heart rate will not stabilize. They swing wildly within a minute or two. It's autonomic dysfunction, but no doctors understand it in this context or know how to control it. It's not unusual for my BP to be 60/30ish. Then go up to 160/110 within a short time. It's horrible. Same with heartrate. There are really no treatments for low BP (SSRIs are mentioned to increase BP), but when it swings both ways, it's hard to treat. A pacemaker has been suggested for heartrate. I'm aware of a few other people who've required pacemakers after withdrawal. I am mostly bedbound because this is so erratic and I pass out. It is posdibly neurogenic.

I had NO early warning signs or typical acute withdrawal symptoms during tapering. No zaps, nausea, etc. So, I marched on. I'm now on more drugs than before I tapered off of Pristiq. I've been to doctors across the USA, all with conflicting diagnoses. I have brain lesions, but no specific dx aside from autoimmune diseases that may be causing lesions. SS/NRIs do trigger autoimmune diseases, lupus, in particular. It does not go away with removal of the drug.

My best advice to people is don't start these drugs until every possible medical, nutritional, vitamin, mineral disorder is ruled out and serious therapy is used. I was put on Zoloft in '93 for mild fatigue and not depression or anxiety. I had immediate neuromuscular movement reactions, but no doctor made the connection until recently. I lost everything at age 39 — career, home…life as I knew it. Then, withdrawal made everything so much worse. I'm now 55 and have no life and am too sick to try. I have no family, friends don't know how to help, and they fall away after a few years of being sick.

Please, please be very cautious, go slowly, never CT, don't skip doses, etc. You may have no problems or you may end up like me or worse.

Jul 9, 2018 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Please see another thread "Weaning off Pristiq"

There is a group,

http://www.Survivingantidepressants.org

that has the best information and has been included in medical journals because information on withdrawal is an unstudied area and extremely different from person to person. Genetics, liver metabolism, length of treatment, other meds, and many other variables are thought to be involved.

There are excellent medical journal references included.

Pristiq is notoriously difficult because of the few dosage strengths and coating.

I am not posting this to scare anyone, but to help avoid potentially dangerous results as happened to me.

Wishing the best to all.

Jun 22, 2012 · educating healthcare providers in Just Want to Talk

GREAT POST!

FYI. GOOGLE: SURVIVING ANTIDEPRRSSANTS

Jun 22, 2012 · SSRI long term withdrawal symptoms in Depression & Anxiety

Today at 6:30 PM 1 Like

Excellent peer support group – EXTREMELY KNOWLEDGEABLE!!

www (dot) survivingantidepressants (dot) com

GO SLOWER THAN SLOW! 10%/month. NEVER SKIP DOSES!
EXPECT UNUSUAL BEHAVIOR: anxiety, early morning panic wakening (cortisol), emotion outbursts (no, you’re NOT BIPOLAR!), everything feels *off* /perceptual disturbances, paranoia because everything feels off, nausea, flu-like symptoms, brain zaps, muscle pains, headache, food intolerance. *anything weird!

**many physicians are not aware of how to taper these drugs! If you know of any who know the above, please contact Surviving Antidepressants !

Jun 22, 2012 · Antidepressants & Anti-Anxiety Meds - Get Me Off Of Them! in Depression & Anxiety

Excellent peer support group to TAPER ANTIDEPRESSANTS
– EXTREMELY KNOWLEDGEABLE!! KNOWLEDGE OF BENZODIAZEPINES ALSO (often prescribed together)

www (dot) survivingantidepressants (dot) com

GO SLOWER THAN SLOW! 10%/month. NEVER SKIP DOSES! EXPECT UNUSUAL BEHAVIOR: anxiety, early morning panic wakening (cortisol), emotion outbursts (no, you’re NOT BIPOLAR!), everything feels *off* /perceptual disturbances, paranoia because everything feels off, nausea, flu-like symptoms, brain zaps, muscle pains, headache, food intolerance. *anything weird!

**most physicians are not aware of how to taper these drugs! If you know of any who know the above, please contact Surviving Antidepressants!

Jun 22, 2012 · Cymbalta Withdrawl in Depression & Anxiety

Excellent peer support group – EXTREMELY KNOWLEDGEABLE!!

http://www.survivingantidepressants.com

GO SLOWER THAN SLOW! 10%/month. NEVER SKIP DOSES! EXPECT UNUSUAL BEHAVIOR: anxiety, early morning panic wakening (cortisol), emotion outbursts (no, you’re NOT BIPOLAR!), everything feels *off* /perceptual disturbances, paranoia because everything feels off, nausea, flu-like symptoms, brain zaps, muscle pains, headache, food intolerance.
*anything weird!

**most physicians are not aware of how to taper these drugs! If you know of any who know the above, please contact Surviving Antidepressants!

Jun 22, 2012 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

GOOGLE : SURVIVING ANTIDEPRESSANTS

Jun 22, 2012 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

I tapered off of Pristiq 100mg over approximately 10 months. I cut the tabs, which I now understand may not be wise. I went from 100 to 50 to 25 to 0 TAKING IT EVERY DAY. Do not skip doses or you will have withdrawal symptoms! Please take your time – decrease by 10% per month MAX to minimize withdrawal symptoms.

I began on SS/NRIs in 1993 and was on continuously.

DURING TAPER AND 6 MONTHS AFTER-
I experienced anxiety, early morning panic awakenings (cortisol surge) at about 4am after only 4-5 hours of sleep. I did not get brain zaps like I did when I missed just 1 dose of Effexor.

IMPORTANT: During withdrawal, I had outbursts of emotion – anger and agitation – THAT I NEVER HAD BEFORE DRUGS OR DURING. This could have easily been diagnosed as hypomania/bipolar, but it is a normal reaction during withdrawal. I’m naturally very reserved and it was unusual for me.
Perceptual changes – depersonalization/derealization.
EVERYTHING FEELS TWEAKED OR *OFF* because the drug dampens all sensations and feelings. It can be scary if not expected.

After I DC’d, I found a great peer support group online. There are several very professional people to offer taper advice and support.

www (dot)survivingantidepressants (dot)com

Also on Facebook and Twitter